Format

Send to

Choose Destination
Emerg Med J. 2005 Sep;22(9):673-4.

An unusual presentation of baclofen overdose.

Author information

1
Emergency Department, Shin-Kong Wu Ho-Su Memorial Hospital, Taipei, Taiwan, Republic of China. jackchong@tmu.edu.tw

Abstract

Baclofen has become increasingly popular in the treatment of spasticity disorders. Its availability for misuse has also increased. We report a case of baclofen overdose in a 20-year-old man, who manifested atypical symptoms of baclofen overdose--that is, delirium and rhabdomyolysis. He was treated successfully with full supportive management, and was discharged from the hospital on the 12th day following admission. If a past medication history is not immediately available, baclofen overdose should be included in the differential diagnosis of an acutely confused patient complicated with rhabdomyolysis, as routine toxicology screening does not include baclofen.

PMID:
16113202
PMCID:
PMC1726933
DOI:
10.1136/emj.2003.011908
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center